Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

197 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Sustained cranial and vestibular concussion. Taking vestibular therapy. Suffer nausea, stiff neck and headache. Suggestions?

Answered by
Dr.
Dr. Pratap VGM

Diabetologist

Practicing since :2006

Answered : 869 Questions

default
Posted on Sun, 17 Nov 2013 in Brain and Spine
Question: Hi Dr. I sustained a cranial and vestibular concussion in Feb 2013. I have been taking vestibular therapy, but to no avail. I suffer from nausea 100 % of the day, have trouble eye tracking, everything moves up and down and from side to side. I can feel my eyes jerking and constantly try to keep things still in my vision...resulting in a major stiff neck with headaches, nausea/motion sickness and also have bouts of clammy sweat breaks when the nausea hits and then bouts of chills. I visited Panama Setpt 2012 and am wondering if I have picked up something in addition to the concussion symptoms that are getting worse. I have been off work since the accident in Feb 2013 where I hit my left temple running into an unseen floating staircase in the dark. I would welcome your suggestions. My doctor has recently put me on an antidepressant and a sleeping pill but still I spend most of the day in bed trying to get relief. Early on I had a CT Scan, MRI, saw a neurologist early on and was told it will just take time. It has been 9 months now and I feel that I am getting worse, not any better what so ever. I aam waiting to see a Neuropsychologist at UBC to see if they can help me further. I have also started some Cranial Sacral therapy/manipulation for the multiple concussion I have sustained over the years. I look forward to your reply. thank you. XXXXX.

I had bloodwork done last week and my B12 level was low so have started injections 1/week for that. There were slightly raised liver enzymes and slightly enlarged red blood cells. Otherwise tests for hpylori from a previous ulcer were nornal and everthing else other that projesterone normal (I take projesterone nightly). So blood work is sort of o.k. and that was from this past week if this information helps. Thank you again for your support and advice Doctor.
doctor
Answered by Dr. Pratap VGM 8 hours later
Brief Answer:
low methylcobalamine levels

Detailed Answer:
Hi,

Thanks for your query.

Low levels of vitamin b 12 causes megaloblastic anemia. Which has properties of large red blood cells with anemic blood picture

Usually low vitamin b12 levels causes gastrointestinal problems with malabsorption.

You can take vitamin b12 injections every alternate or 3 days once regulaRly 5 to 6 injections

Hope information is helpful.

Thanks,
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
default
Follow up: Dr. Pratap VGM 41 hours later
thank you Dr. XXXXXXX Your advice is exactly what my family doctor has begun with the Vitamin B12 injections once per week. I am still very fatiqued and still sleeping most of the day. Up at around 12 noon and then back to sleep by 2pm for several hours. Until bedtime around 10 when I will the sleep for 10 to 12 hours....feels like sleeping sickness...whatever that is I remember hearing about as a child. My brain and body simply shut down and I have to lay down and sleep. It is quite weird. I wake up tired and yawning for a long time. Hpylori from a recent ulcrer proved normal.

Would the results fom my recent blood tests lend any hints to any other concerns especially with the dizziness and nausea from the concussion and the visual tracking problems. My iron level was on the high side., red blood cells enlarged, B12 deficiency, liver enzymes slightly elevated. have started on the B12 injections which will be weekly now ad projesterone daily along with apo-nadol and apo hydro for hbp...

My biggest concern is the fatigue and having to sleep AGAIN after just a few hour after rising...for at least anoter 3 hours. Something is wrong with that. and of course the ongoing multiple vision which I try to sort out but it is very very difficult to try and focus anything in my world throught the day. I feel sea sick 90 percentof the day...with no relief other than lying down with my eyes closed ad trying t0 sleep
doctor
Answered by Dr. Pratap VGM 4 hours later
Brief Answer:
investigations

Detailed Answer:
Dear sir

Even excessive supplementation of vitamins causes drowsines
Pleas take injections and tablets for certain period of time. If it does not work for you then dont continue it.
Instead of vitamin b12 try to supplement with panax ginseng, garlic extRact and flavonoids with arginine and methionine amino acids. These helps to keep a person active.

If you still not got relief then you are adviced to get ct scan done and review.

Thanks
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  
Lab Tests
Medical Topics

Recent questions on  Vitamin b12 deficiency

doctor1 MD

sudden on set of numbness, no pain on both sides; seems to have settled from bottom of feet through chest, then some parts of arm; fingertips. Blood work shows slightly elevated white blood count; no b12 deficiency, iron slightly low, but not very low. MRI norma.

doctor1 MD

I am 21 yrs old, overall pretty healthy. 5 2, 105 lbs. I learned I have heart palpitations and a rapid heart beat a little over a year ago. In the past 3 months my blood pressure has gone up along with my heart rate. For the most part, we got my blood pressure under control but my heart rate is slowly increasing. Sitting it s normally around 100-110. Walking around home it can get up to about 140. Sometimes I feel like my heart is beating very hard and fast. It is very uncomfortable at times. It makes me very tired. I have learned I have a B12 deficiency about a month ago and the B12 vitamins aren t helping. Could my B12 deficiency be causing my heart to do this? Or could there be something else causing this? I have had a stress test, and an echo with a bubble study and everything came back fine. Please help!

doctor1 MD

I have a low WBC. I have B12 anemia and iron deficiency anemia 10 years post gastric bypass. I also have scattered petechiae on my upper body, joint aches and pains and fatigue. I take B12 injections now every 2 weeks and had an iron infusion 6 weeks ago. I still don t feel well. Any thoughts?

doctor1 MD

Hello Dr, Iam a 53-year old woman. My skin is comparatively very dry. Since my teenage I am having some itching and irritation at different parts of my feet and elbows and on right knee. I approached many skin specialists, and tried many ointments. They all give temporary cure. A few weeks back, I consulted with a skin specialist and he recommended to take a biopsy to distinguish whether it is eczema or psoriasis; it is confirmed as psoriasis. I did my LFT and having no problem, sonography of my stomach was also conducted, and having no problem.. Now the doctor prescribed Oncortex 7.5 (once in a week for 3 weeks) and Tablet Folic acid 5 mg twice in a week. When I checked Oncortex in the web, i happened to see its side effects. So slightly confused whether to take or not. I need your advice. My dr also said to consult with him after 3 weeks. Hope nothing will happened to me harmful. I have blood pressure and cholesterol, taking medicines for them regularly. Moreover, I am taking tablets for once in a month for Vit B12 deficiency.

doctor1 MD

Hi - I have Parkinsons stage 1 or 2. Would peripheral neuropathy be connected with this?

doctor1 MD

What is involved in testing for Alzheimer's?

doctor1 MD

I am a female, 60 years old, who had always before this year been active. I am in pain daily. The pain ranges from moderate to severe at times. The pain is a deep pain in my upper legs, joints, and arms. I also have pain that restricts my back...